MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH POLARIS FO BLADE MAC 5; LARYNGOSCOPE, RIGID

TELEFLEX MEDICAL RUSCH POLARIS FO BLADE MAC 5; LARYNGOSCOPE, RIGID
Model Number IPN915504
Medical Device Problem Code Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "during intubation, the light went out.We always have access to regular blades mac 4.In this case, the blades were changed." no patient injury, harm, or consequence reported.Patient condition reported as "doing well." associated mdr 3011137372-2022-00200.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 4150130 rusch polaris fo blade mac 3 for investigation.Visual examination did not reveal any obvious defects or anomalies.The device appeared typical.Functional inspection was performed by attaching the blade to a known good rusch dispoled lab inventory handle.To switch on, the blade was pulled up and the blade was able to properly illuminate.Then a load was applied to the blade and handle using a weight scale as the customer complaint stated that the light did not illuminate once force was applied to it.The blade was applied a continuous force of up to approximately 6lbs and the light did not turn off at any point.There were no visual signs of any light deficiency within the blade.This testing was performed with an additional lab inventory handle to confirm the results.Testing with the second lab inventory handle also revealed proper light function of the returned blade.The manufacturing dhr file was reviewed based on the lot reported.No recorded results of manufacturing issues or anomalies were reported.The complaint cannot be confirmed.Functional testing confirmed that the blade was able to properly illuminate with multiple lab inventory handles attached.The returned blade was put under an applied load and the light did not turn off at any point.No issues were identified with the light function of the blade.A device history record review was performed with no relevant findings identified.Therefore, the complaint cannot be confirmed as there was no fault found with the device.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
RUSCH POLARIS FO BLADE MAC 5
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15651378
Report Number3011137372-2022-00201
Device Sequence Number20393522
Product Code CCW
UDI-Device Identifier14026704711847
UDI-Public14026704711847
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberIPN915504
Device Catalogue Number4150130
Device Lot Number2008004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDLE.; HANDLE.
Patient SexUnknown